Your doc probably gave you MIL some water pills, which may have effected her blood pressure. Or he may have given her the water pills (to lose fluids) to bring her blood pressure down.
It's possible that that form of treatment may not have worked for her. Some diuretic agents will strip a lot of water and sodium and potassium along with it and a person will get dehydrated.
Make sure your MIL took the pills in the prescribed manner. If she did, then you need to talk to the doc about the use of diuretic agents in general for you mom. If he gave her pills because of her blood pressure, she probably needs to be put on another form of BP medication, if her BP needs to be kept under control.
If your MIL is in decent condition, it might help for her to do some walking every day. Fluids can pool at the ankles because the 'return' system of veins and lymphatic tissue gets a little lax as people age. There's no pump down there and the only pump we do have is the muscles in the legs - they 'milk' the fluids back up the body returning blood and lymph back to the heart. The muscular diaphragm also helps - due to it's muscle action on the inferior vena cava. So walking and deep breathing helps all the way around.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.